Alert archive / Wyoming / High Wind Warnings in 2019

High Wind Warning 33, NWS Cheyenne, WY

October 21, 20194 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Oct 21, 2019, 2:30 PM MDT for 4 counties in Wyoming. It took effect at Oct 22, 2019, 3:00 AM MDT. It was in force for 26 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 21, 2019, 2:30 PM MDT (20:30 UTC)
In effect from
Oct 22, 2019, 3:00 AM MDT
Expired
Oct 23, 2019, 5:14 AM MDT
In force
26 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 22, 6:45 AM MDTNON-TSTM WND GST 603 Ne Pumpkin Vine, WYMESONET STATION UR351 3.1 NE PUMPKIN VINE (UPR).
Oct 22, 6:55 AM MDTNON-TSTM WND GST 633 Ne Pumpkin Vine, WYMESONET STATION UR351 3.1 NE PUMPKIN VINE (UPR).
Oct 22, 8:32 AM MDTNON-TSTM WND GST 597 Ese Arlington, WYWY24, I-80, COOPER COVE.
Oct 22, 8:44 AM MDTNON-TSTM WND GST 597 Ese Arlington, WYMESONET STATION WY24 6.9 E ARLINGTON (WYDOT).
Oct 22, 9:45 AM MDTNON-TSTM WND GST 693 Ne Pumpkin Vine, WYUR351, DALEWS.
Oct 22, 10:00 AM MDTNON-TSTM WND GST 5811 Wsw Warren Af Base, WYUP226, EMKAYW.
Oct 22, 10:30 AM MDTNON-TSTM WND GST 6111 Wsw Warren Af Base, WYUP226, EMKAYW.
Oct 22, 10:36 AM MDTNON-TSTM WND GST 5911 Se Arlington, WYWY25, I-80 STROUSS HILL.
Oct 22, 10:40 AM MDTNON-TSTM WND GST 5911 Se Arlington, WYMESONET STATION WY25 10.7 SE ARLINGTON (WYDOT).
Oct 22, 10:40 AM MDTNON-TSTM WND GST 607 Ese Arlington, WYMESONET STATION WY24 6.9 E ARLINGTON (WYDOT).
Oct 22, 10:44 AM MDTNON-TSTM WND GST 5911 Se Arlington, WYMESONET STATION WY25 10.7 SE ARLINGTON (WYDOT).
Oct 22, 10:44 AM MDTNON-TSTM WND GST 607 Ese Arlington, WYMESONET STATION WY24 6.9 E ARLINGTON (WYDOT).
Oct 22, 11:00 AM MDTNON-TSTM WND GST 6111 Wsw Warren Af Base, WYMESONET STATION UP226 10.5 NW NATURAL FORT (UPR).
Oct 22, 11:04 AM MDTNON-TSTM WND GST 5911 Se Arlington, WYMESONET STATION WY25 10.7 SE ARLINGTON (WYDOT).
Oct 22, 12:00 PM MDTNON-TSTM WND GST 6311 Wsw Warren Af Base, WYUP226, EMKAYW.
Oct 22, 12:00 PM MDTNON-TSTM WND GST 657 Ese Arlington, WYMESONET STATION WY24 6.9 E ARLINGTON (WYDOT).
Oct 22, 12:14 PM MDTNON-TSTM WND GST 579 S Wheatland, WY
Oct 22, 5:00 PM MDTNON-TSTM WND GST 6115 Nne Centennial, WYWYDOT SENSOR AT STROUSS HILL ALONG INTERSTATE 80.
Oct 22, 5:15 PM MDTNON-TSTM WND GST 627 Ese Arlington, WYWYDOT SENSOR AT COOPER COVE BY ARLINGTON. SUSTAINED WINDS CURRENTLY 40 TO 45 MPH.
Oct 23, 12:24 AM MDTNON-TSTM WND GST 591 Sse Bordeaux, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2019-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2019-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1997 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

905 
WWUS75 KCYS 212030
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
230 PM MDT Mon Oct 21 2019

...STRONG WINDS RETURN TO THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TUESDAY...

WYZ110-220430-
/O.UPG.KCYS.HW.A.0025.191022T0900Z-191023T1200Z/
/O.NEW.KCYS.HW.W.0033.191022T0900Z-191023T1200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
230 PM MDT Mon Oct 21 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TUESDAY TO 6 AM MDT
WEDNESDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 3 AM Tuesday to 6 AM MDT
Wednesday. The High Wind Watch is no longer in effect. 

* TIMING...3 AM Tuesday through 6 AM Wednesday

* WINDS...Westerly winds of 35 to 45 mph with gusts over 60 mph.

* IMPACTS...Mainly to transportation. There is an increased risk 
  of blow overs to light weight and high profile vehicles, 
  including camping trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-220430-
/O.UPG.KCYS.HW.A.0025.191022T1200Z-191023T1200Z/
/O.NEW.KCYS.HW.W.0033.191022T1200Z-191023T1200Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
230 PM MDT Mon Oct 21 2019

...HIGH WIND WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM MDT
WEDNESDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 6 AM Tuesday to 6 AM MDT
Wednesday. The High Wind Watch is no longer in effect. 

* TIMING...6 AM Tuesday through 6 AM Wednesday

* WINDS...West winds of 35 to 45 mph sustained with gusts over 60 
  mph. 

* IMPACTS...Mainly to transportation. There is an increased risk 
  of blow overs to light weight and high profile vehicles, 
  including camping trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
4 follow-up statements
845 
WWUS75 KCYS 212352
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
552 PM MDT Mon Oct 21 2019

...STRONG WINDS RETURN TO THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TUESDAY...

WYZ110-221130-
/O.CON.KCYS.HW.W.0033.191022T0900Z-191023T1200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
552 PM MDT Mon Oct 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 6 AM
MDT WEDNESDAY...

* TIMING...3 AM Tuesday through 6 AM Wednesday

* WINDS...Westerly winds of 35 to 45 mph with gusts over 60 mph.

* IMPACTS...Mainly to transportation. There is an increased risk 
  of blow overs to light weight and high profile vehicles, 
  including camping trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-221130-
/O.CON.KCYS.HW.W.0033.191022T1200Z-191023T1200Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
552 PM MDT Mon Oct 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 AM
MDT WEDNESDAY...

* TIMING...6 AM Tuesday through 6 AM Wednesday

* WINDS...West winds of 35 to 45 mph sustained with gusts over 
  60 mph. 

* IMPACTS...Mainly to transportation. There is an increased risk 
  of blow overs to light weight and high profile vehicles, 
  including camping trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
208 
WWUS75 KCYS 220858
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
258 AM MDT Tue Oct 22 2019

...STRONG WINDS RETURN TO THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TODAY...

WYZ110-230000-
/O.CON.KCYS.HW.W.0033.191022T0900Z-191023T1200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
258 AM MDT Tue Oct 22 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

* TIMING...Through 6 AM Wednesday

* WINDS...West winds of 35 to 45 mph with gusts over 60 mph.

* IMPACTS...Mainly to transportation. There is an increased risk 
  of blow overs to light weight and high profile vehicles, 
  including camping trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-230000-
/O.CON.KCYS.HW.W.0033.191022T1200Z-191023T1200Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
258 AM MDT Tue Oct 22 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 AM MDT WEDNESDAY...

* TIMING...6 AM Today through 6 AM Wednesday

* WINDS...West winds of 35 to 45 mph sustained with gusts over 
  60 mph. 

* IMPACTS...Mainly to transportation. There is an increased risk 
  of blow overs to light weight and high profile vehicles, 
  including camping trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Rubin
312 
WWUS75 KCYS 222035
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
235 PM MDT Tue Oct 22 2019

...STRONG WINDS PERSISTING IN THE WIND PRONE AREAS OF SOUTHEAST 
WYOMING THROUGH TONIGHT...

WYZ106-110-116-117-231200-
/O.CON.KCYS.HW.W.0033.000000T0000Z-191023T1200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
235 PM MDT Tue Oct 22 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

* TIMING...Until 6 AM Wednesday

* WINDS...West winds of 35 to 45 mph sustained with gusts over 
  60 mph. 

* IMPACTS...Mainly to transportation. There is an increased risk 
  of blow overs to light weight and high profile vehicles, 
  including camping trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
471 
WWUS75 KCYS 231114
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
514 AM MDT Wed Oct 23 2019

...High Wind Warning Cancelled...

WYZ106-110-116-117-231215-
/O.CAN.KCYS.HW.W.0033.000000T0000Z-191023T1200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
514 AM MDT Wed Oct 23 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Warning. 

Winds have decreased, thus the high wind warning has been
cancelled.

$$

Rubin

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 21, 2:30 PM MDT, 0 minutes earlier.

Area forecast discussion, Oct 21, 2:30 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
230 PM MDT Mon Oct 21 2019

.SHORT TERM...(This evening through Wednesday night)
Issued at 230 PM MDT Mon Oct 21 2019

Main concerns will be with some strong winds Tuesday and Tuesday
night then with precipitation Weds.

The CWA will remain under a generally northwesterly upper flow
through the period. Weak impulses in this flow will pass by and
keep some snow showers going over the higher mtns though some lull
in the snow expected later tonight and Tuesday. A building sfc
high over nw Colorado will increase the gradient over se Wy
tonight with 7H winds increasing to around 50 kts over and near
southern Albany county by morning, peaking them over 60 kts
Tuesday evening. Decent downward omega progged in the wind-favored
areas so have upgraded the wind watch to a warning. may have a
bit of difficulty hitting over the Laramie Range tomorrow but it
will be close. Winds easing by Weds morning. Otherwise warmer
across the area Tuesday and not too cold Tuesday night.

Next cold front passes across Tuesday night as a shortwave rotates
out of southern Canada and moves across the region Weds. Should
see at least sctd rain and snow showers move across the area Weds
with activity ending Weds evening.

.LONG TERM...(Thursday through Monday)
Issued at 230 PM MDT Mon Oct 21 2019

Quiet weather Thursday through Saturday with upper ridging moving
across the region. Significant upper trough then digs over the
western CONUS Sunday and Monday with the next push of colder air
moving into the CWA by late Sunday. Should see rain and snow
increase over the cWA by late Sunday and continue into Monday with
much cooler conditions.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1141 AM MDT Mon Oct 21 2019

Generally, VFR expected into the overnight period with some mid-
deck ceilings expected for most areas. Strong gusty winds from the
west and northwest will continue through today, easing a bit
tonight. Laramie still expected to have strong winds slightly
decoupled but enough just off the surface to put in some LLWS
toward morning. Visible satellite showing a few convective bands
across Carbon county, but not expecting any snow showers to affect
Rawlins.

&&

.FIRE WEATHER...
Issued at 230 PM MDT Mon Oct 21 2019

Fire weather concerns expected to remain pretty low over the area
the rest of the week with cool temperatures through Thursday
before warming on Friday. This will keep lowest RHs well above
critical levels. There will be some gusty to strong winds Tuesday
into Wednesday with the strongest winds around the mtns of
southeast Wyoming. Some rain and snow will then move across the
area Weds into Weds night behind a cold front.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 3 AM Tuesday to 6 AM MDT Wednesday for
     WYZ110.

     High Wind Warning from 6 AM Tuesday to 6 AM MDT Wednesday for
     WYZ106-116-117.

NE...None.
&&

SHORT TERM...RE
LONG TERM...RE
AVIATION...JG
FIRE WEATHER...RE
Hazardous weather outlook, Oct 21, 3:21 AM MDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
321 AM MDT Mon Oct 21 2019

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111-113-115-
118-119-220930-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Goshen County-Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-Laramie Valley-
Central Laramie County-East Laramie County-
321 AM MDT Mon Oct 21 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ112-114-220930-
Sierra Madre Range-Snowy Range-
321 AM MDT Mon Oct 21 2019

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

A Winter Storm Warning is in effect this morning. Expect periods
of snow and blowing snow with total snow accumulations of 12 to 18
inches.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-110-116-117-220930-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
321 AM MDT Mon Oct 21 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A High Wind Watch is in effect for the North Snowy Range
Foothills after 3 AM tonight. West winds of 35 to 45 mph with
gusts to 65 mph will be possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A High Wind Watch is in effect for all locations Tuesday and
Tuesday night. West winds of 35 to 45 mph with gusts to 65 mph
will be possible.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 1:33 AM MDTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte13 hr

Nearby

High Wind Warnings in Wyoming, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.